Alert archive / Alabama / Marine Weather Statements in 2014

Marine Weather Statement 2, NWS Mobile, AL

December 28, 2014

NWS Mobile, AL issued this marine weather statement at Dec 28, 2014, 6:17 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2014, 6:17 PM CST (00:17 UTC)
Expired
Dec 28, 2014, 10:00 PM CST
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

010 
FZUS74 KMOB 290017
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
617 PM CST SUN DEC 28 2014

GMZ630>632-290400-
/O.NEW.KMOB.MA.S.0002.141229T0017Z-141229T0400Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
617 PM CST SUN DEC 28 2014

...PATCHY DENSE FOG EXPECTED DURING THE EVENING HOURS...

PATCHY DENSE FOG IS EXPECTED THROUGH THE EVENING HOURS. LOCAL DROPS
IN VISIBILITIES HAVE BEEN REPORTED OVER MOBILE BAY AND THE
MISSISSIPPI SOUND. VISIBILITIES ACROSS THE AREA ARE GENERALLY ABOVE 3
NAUTICAL MILES...WITH LESS THAN A MILE IN THE PATCHES. 

INTO THE OVERNIGHT HOURS...GREATER COVERAGE OF THE DENSE FOG IS
POSSIBLE...MAINLY AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Dec 28, 4:07 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Dec 28, 4:07 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
407 PM CST SUN DEC 28 2014

.SHORT TERM (TONIGHT AND MONDAY)...SLOW MOVING COLD FRONT CURRENTLY
GENERALLY ALIGNED WITH THE I-65 CORRIDOR...AND SHOULD BE JUST EAST
OF THE FCST AREA BY EARLY THIS EVENING. HOWEVER...AS THE SFC FRONT
MOVES ON SLOWLY OFF TO THE EAST...LOW/MID LEVEL CEILINGS WILL NOT
DISSIPATE OVERNIGHT AS A WEAK SHORTWAVE CURRENTLY OVER EASTERN TEXAS
APPROACHES AND MOVES EAST ACROSS THE REGION OVERNIGHT. THIS FEATURE
WILL BE WEAKENING...BUT WILL BE SUPPLYING ENOUGH UPSLOPE LIFT OVER
THE SHALLOW COLD FRONT BOUNDARY TO MAINTAIN THE CLOUDS AND PRODUCE
WIDESPREAD LIGHT RAINS OVERNIGHT. LIKELY POPS ACROSS NEARLY ALL OF
THE FCST AREA BY LATE EVENING AND THROUGH THE EARLY PREDAWN MORNING
HOURS...GRADUALLY ENDING FROM WEST TO EAST AFTER SUNRISE MONDAY AND
THROUGHOUT THE REMAINDER OF THE DAY. PATCHY FOG NEAR THE COAST EARLY
THIS EVENING...THEN SOME PATCHY FOG DEVELOPING INLAND DURING THE
OVERNIGHT HOURS. BEST RAIN CHANCES ON MONDAY WILL LINGER
PRIMARILY ALONG AND EAST OF I-65 AND OVER THE WESTERN FLORIDA
PANHANDLE. COOLER AIRMASS BEGIN TO FILTER INTO THE REGION TONIGHT IN
THE WAKE OF THE FRONT. OVERNIGHT MIN TEMPS ARE EXPECTED TO RANGE
FROM THE MID 40S OVER FAR NORTHEASTERN INTERIOR COUNTIES TO MID TO
UPPER 50S FAR SOUTHEAST AND COASTAL. EXPECT MAX TEMPS ON MONDAY TO
BE 5 TO 10 DEGREES COOLER THAN THOSE OF TODAY...WITH HIGHS RANGING
FROM THE UPPER 50S FAR NORTHWESTERN COUNTIES TO THE MID 60S
SOUTHEASTERN COUNTIES. 12/DS

(MONDAY NIGHT THROUGH TUESDAY NIGHT)...FLOW ALOFT BECOMING MORE ZONAL
MONDAY NIGHT THROUGH TUESDAY NIGHT WITH NORTHEAST SURFACE FLOW FROM A
VERY LARGE HIGH PRESSURE SYSTEM OVER THE NORTHERN ROCKIES AND GREAT
BASIN RIDGING EAST OVER THE OHIO VALLEY INTO NEW ENGLAND. THE HIGH
WILL EXPAND FURTHER SOUTHEAST TUESDAY NIGHT BRINGING A MODEST
INCREASE TO WINDS...AND A MODEST DECREASE TO TEMPERATURES...NEAR THE
SURFACE OVER OUR REGION. THE COLD FRONT EXPECTED TO HAVE ALREADY
PASSED OUR AREA WILL CONTINUE TO PUSH SOUTH OVER THE GULF OF MEXICO
THROUGH TUESDAY NIGHT WITH THAT HIGH TO THE NORTHWEST CONTINUING TO
SPREAD OVER OUR REGION. RELATIVELY DRY AIR WILL MOVE IN WITH SKIES
CLEARING TUESDAY. LOWS MONDAY NIGHT IN THE 40S AND TUESDAY NIGHT IN
THE MID 30S. HIGHS TUESDAY NEAR NORMAL RANGING FROM NEAR 60 TO THE
MID 60S. /77

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...THAT HIGH MIGRATING SOUTH
FROM THE GREAT BASIN AND NORTHERN ROCKIES WILL RIDGE SOUTHEAST INTO
THE WESTERN ATLANTIC AND SOUTHERN GULF OF MEXICO WEDNESDAY MORNING.
THE CENTRAL PRESSURE WILL REMAIN HIGH AT 1048 MB OVER WESTERN KANSAS.
THE HIGH WILL MIGRATE SOUTH-SOUTHEAST THROUGH MIDWEEK OVER OKLAHOMA
WEDNESDAY EVENING. IT WILL THEN MOVE EASTWARD OVER THE SOUTHEAST
UNITED STATES BY LATE THURSDAY...KEEPING US RAIN-FREE UNTIL THEN. THE
HIGH WILL THEN MOVE VERY QUICKLY OVER THE WESTERN ATLANTIC BRINGING A
RETURN FLOW AND INCREASING HUMIDITY AND CLOUD COVER ACROSS THE REGION
THE LATTER HALF OF WEEK. THE UPPER FEATURES AT THE SAME TIME WILL
HAVE PERTURBATIONS EMBEDDED IN THE FLOW WHICH WILL MOVE EAST-
NORTHEAST ACROSS THE REGION. THAT WILL BRING SCATTERED SHOWERS INTO
OUR AREA THURSDAY NIGHT AND FRIDAY. AN UPPER LOW PRODUCING THE
DISTURBANCES WILL THEN MOVE EAST-NORTHEAST OUT OF THE SOUTHERN PLAINS
AND DAMPEN INTO AN OPEN WAVE BEFORE REACHING THE OHIO VALLEY REGION
BY NOON SATURDAY. IT APPEARS THIS WILL E A HARBINGER OF A PATTERN
VERY SIMILAR TO THE SYSTEM WE HAD THIS WEEKEND...FOR NEXT WEEKEND.
MODELS CALCULATE THAT A 300MB JET MAX AHEAD OF THE OPEN OHIO VALLEY
TROUGH WILL INCREASE TO BETWEEN 140 TO 170 KNOTS FROM MISSISSIPPI
ACROSS THE GREAT LAKES REGION AND OVER SOUTHWEST CANADA BY NOON
SATURDAY. BOTH THE GFS AND ECMWF MODELS HOWEVER DEVELOP A STRONGER
LOW LEVEL JET OF 35 TO 50 KNOTS OVER THE FORECAST AREA. AS A
RESULT...INTRODUCED LIKELY RAIN SHOWERS WITH SLIGHT CHANCE OF
THUNDERSTORMS FOR SATURDAY. A COLD FRONT APPROACHING THE REGION FROM
THE NORTHWEST SATURDAY MORNING SHOULD PASS THROUGH THE FORECAST AREA
LATE SATURDAY AS OUTPUT BY THE EURO. THE GFS IS SLOWER WITH THE
FRONTAL PASSAGE...SO WE KEPT THE CHANCE POPS FORECAST SOUTHEAST OF
I-65 FOR SUNDAY.

TEMPERATURE FORECAST RELATIVELY UNCHANGED. MINIMUM TEMPERATURES
WEDNESDAY NIGHT IN THE LOWER TO MID 30S MOST AREAS BUT ABOVE FREEZING
EXCEPT EXTREME NORTHEASTERN PORTIONS OF OUR REGION. LOWS REBOUND
LATER IN THE WEEK TO BECOME MORE SEASONABLE IN THE 40S THURSDAY NIGHT
AND 50S OVER THE WEEKEND. HIGHS IN THE 50S WEDNESDAY WILL ALSO
REBOUND INTO THE 50S TO THE 60S OVER THE WEEKEND. /77

&&

.MARINE...A LIGHT MAINLY SOUTH TO SOUTHWEST FLOW LATE THIS AFTERNOON
AND EARLY THIS EVENING WILL SWITCH TO WEST THROUGH NORTH OVERNIGHT
IN THE WAKE OF THE PASSAGE OF A COLD FRONT. LOOK FOR THE LIGHT TO
OCNLY MODERATE OFFSHORE FLOW TO CONTINUE THROUGH LATE WEEK...WHILE
BECOMING SLIGHTLY MORE NORTHEASTERLY. LITTLE CHANGE IN SEAS THIS
WEEK. WAVES PRIMARILY IN THE 2 TO 3 FOOT RANGE WITH A LIGHT CHOP ON
PROTECTED WATERS. PERIODS OF LIGHT RAIN OVER THE MARINE AREA TONIGHT
WITH AREAS OF PATCHY FOG ALSO LIKELY (ESPECIALLY NEAR SHORE). RAINS
ENDING FROM WEST TO EAST ON MONDAY. 12/DS

&&

.AVIATION...29.00Z TAF CYCLE...MOST OF THE REGION VFR WITH REGARD TO
CEILINGS AT BEGINNING OF THE PERIOD...BUT SOME IFR AREAS OF FOG AT
THE SFC...ESPECIALLY FOR LOCATIONS NEAR THE COAST. BECOMING IFR ALL
AREAS OVERNIGHT AS LOW CLOUDS...FOG AND LIGHT RAINS DEVELOP. LIFR
CONDITIONS POSSIBLE IN SOME LOCATIONS. CONDITIONS BEGIN TO IMPROVE
FROM WEST TO EAST ACROSS THE REGION DURING THE DAY ON MONDAY...WITH
MVFR CONDITIONS GRADUALLY RETURNING. LIGHT MAINLY WEST TO SOUTHWEST
WINDS THIS EVENING BECOMING MORE NORTHWESTERLY OVERNIGHT AND LIGHT
NORTH ON MONDAY. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  63  47  61  38 /  60  20  05  05  10
PENSACOLA   56  66  51  63  42 /  50  40  05  05  10
DESTIN      60  65  54  63  46 /  50  50  05  05  10
EVERGREEN   52  64  45  62  36 /  60  30  05  05  05
WAYNESBORO  47  60  43  59  34 /  80  20  05  05  10
CAMDEN      49  61  43  61  34 /  80  20  05  05  05
CRESTVIEW   56  66  48  63  39 /  60  50  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 28, 5:01 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CST SUN DEC 28 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
501 AM CST SUN DEC 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT APPROACHES FROM THE WEST TODAY...ACCOMPANIED BY THE
PASSAGE OF LIGHT TO MODERATE SHOWERS AND POSSIBLY A FEW STORMS
TRACKING FROM SOUTHWEST TO NORTHEAST. LATEST FORECASTS SUGGEST THAT
UPPER LEVEL SUPPORT DRIVING THIS WEATHER SYSTEM WILL BE WEAKENING...
MAKING THE POTENTIAL FOR WIDESPREAD EXCESSIVE RAINFALL LESS LIKELY.
FLASH FLOOD WATCHES HAVE BEEN CANCELLED. PATCHY TO AREAS OF FOG MAY
REDUCE VISIBILITY TO A MILE OR LESS AT TIMES CLOSER TO MOBILE BAY AND
OVER THE INTRACOASTAL TODAY.

WITH THE COLD FRONT MOVING EAST OF THE AREA...NO HAZARDOUS WEATHER IS
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-291200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
501 AM CST SUN DEC 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

PATCHY TO AREAS OF FOG...ALONG WITH THE PASSAGE OF MODERATE SHOWERS...
MAY REDUCE VISIBILITY TO A MILE OR LESS AT TIMES OVER MOBILE BAY AND
THE INTRACOASTAL TODAY.

WITH A COLD FRONT MOVING EAST OF THE AREA...NO HAZARDOUS WEATHER IS
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MODERATE TO OCCASIONALLY STRONG OFFSHORE FLOW IS LIKELY TO DEVELOP
OVER THE OPEN GULF WATERS TUESDAY THROUGH WEDNESDAY NIGHT AS A STRONG
AREA OF SURFACE HIGH PRESSURE BUILDS INTO THE SOUTHERN STATES.
MODERATE SEAS. ONSHORE WINDS INCREASE...SEAS TREND HIGHER...AND
RAINFALL CHANCES INCREASE BY NEXT WEEKEND AS NEXT COLD FRONT
APPROACHES FROM THE WEST.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 8:58 PM CSTMarine Dense Fog AdvisoryMOB2 hr
Dec 28, 9:02 PM CSTDense Fog AdvisoryMOB2 hr

Nearby

Marine Weather Statements in Alabama, 2014Every marine weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.